MAUDE Adverse Event Report: COOK INC CAPTURA HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC CAPTURA HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32727
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Pma/510(k) # - exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The surgeon reported an adverse event that occurred in one of his lists in (b)(6) 2018.The hospital ordered a urology basket (product ce-432115) and the surgeon, an upper gi consultant, used it to remove stones in the common bile duct (cbd) causing 2 perforations to the patient¿s ducts.The surgeon closed the perforations successfully and no further patient complication arose as a consequence to these perforations.The surgeon commented that the basket was rigid and the sheath had some resistance due to its coating when it was passed down the olsen-reddick clamp (which is used commonly in laparoscopic cbd cases).The surgeon was informed they had used an urology product in error that was not intended or licensed for use in the cbd.The surgeon doesn¿t feel it¿s cook¿s fault or a fault of this product (it was used off license without them really realizing it was the case).Additional information was provided.This product was ordered for cbd stones because it is the recommended replacement for obsolete product (cef-545065), captura helical stone extractor, used for stone manipulation and removal in the urinary tract.The hospital has been using this basket regularly to remove stones in the cbd for over a decade.
 
Additional Manufacturer Narrative
Additional information provided in event.
 
Event or Problem Description
The following statement was provided on 16jan2019.Basket opened and closed fine.However, being a urology basket, it was suitable for the tissue in the common bile duct.It is a much firmer metal than the cook baskets indicated for the common bile duct.Inquiry was made to verify if this statement is accurate.Received response to inquiry on 24jan2019.There was a typing error.Response should have read "it wasn't suitable for the tissue of the common bile duct".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation the complaint device was not returned for an evaluation.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, and quality control data.The surgeon was contacted and advised they had used a urology product in error that was not intended or licensed for used in the cbd.The physician does not feel it's cook's fault or a fault of this product (since it was used off license without them really realizing it was the case).A review of the device history record found no non-conformances that would have caused or contributed to the reported event.A review of complaint history records revealed no additional complaints have been received on the complaint device lot.A review of the instructions for use (ifu), found no information in the ifu related to the device not being intended or licensed for used in the common bile duct (cbd).The information provided states the device was used to remove stones in the common bile duct.The captura helical stone extractor device was designed for stone manipulation and removal in the urinary tract.The device was not used for the correct application.The conclusion was determined to be cause traced to user; unintended use error caused or contributed to the event.The user is now aware of the correct application.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no additional risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new event information to report.

Brand Name
CAPTURA HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8271042
Report Number1820334-2019-00203
Device Sequence Number13842209
Product Code FFL
UDI-Device Identifier00827002327276
UDI-Public(01)00827002327276(17)210906(10)9143787
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2021
Device Model NumberG32727
Device Catalogue NumberCE-432115
Device Lot Number9143787
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer01/16/2019
04/17/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date01/24/2019
05/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR